Medical questions & health advice by board certified doctors
"I have Hepatitus C and I am concerned it is affecting my energy, what can I do that is healthy for my liver to increase my energy?"
Lately I have noticed I am constantly fatigued. I am seriously concerned that it is related to my Hepatitus C and I am wondering what if anything I can do to increase my liver health and possibly gain back my energy without having to down caffeine on a regular basis.ANy suggestions on ways to take care of my liver also?
Fatigue is a common symptom. I would recommend that you see your primary care doctor as there are many medical causes of this which should be ruled out. In addition, I would recommend that you see a hepatologist (a liver specialist) to further investigate your hepatitis C. In general, fatigue is very common. Hepatitis C can cause fatigue in a few ways: (1) The treatment for hepatitis C -- known as interferon, often causes horrible fatigue. If you are being treated, talk to your doctor. (2) If you hepatitis C is progressing and causing severe liver inflammation, this can cause fatigue. Signs of this would include leg swelling, abdominal pain and possibly yellowing of the skin or eyes. You should have your liver numbers checked. (3) Rarely, hepatitis C can cause liver cancer. This often causes one to be fatigued. People with hepatitis C should get regular imaging of the liver and blood tests to look for cancer. As an aside, there are many other causes of fatigue. Low blood counts, low thyroid levels, other medicines are all causes that should be discussed. In addition, depression is a fairly common cause. Keep in mind caffeine will worsen fatigue long term. Talk to your doctor immediately.
Need more info?See an internist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.